Texas, 2004

Hail and Damaging Winds in Texas, June 4, 2004

June 4, 2004 · NWS FWD · 18 events in 9 counties and zones

11 hail, 7 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$59,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 4, 3:06 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 4, 3:06 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT FRI JUN 4 2004

.DISCUSSION...
SEVERAL MORE TROUGHS WILL MOVE THROUGH THE NORTHWEST FLOW THIS
WEEKEND...KEEPING NORTH TEXAS WEATHER UNSETTLED. HOWEVER...BY SUNDAY
NIGHT/MONDAY...A RIDGE WILL BEGIN TO BUILD OVER THE REGION...WITH A
LONG WAVE TROUGH MOVING ONTO THE WEST COAST. THIS WILL RESULT IN
QUIETER WEATHER FOR A FEW DAYS WITH PERHAPS SOME SEABREEZE ACTIVITY
THE LATTER PART OF THE WEEK.

IN THE MEANTIME...THE MODELS HAVE SHOWN A TENDENCY TO BE ERRATIC IN
HANDLING THE EVENTS THIS PAST WEEK AND THE NEXT TWO DAYS DO NOT
APPEAR TO BE MUCH DIFFERENT.  FOR TONIGHT...CURRENT CONVECTION WILL
INCREASE IN COVERAGE AS IT SPREADS EAST...AND WITH THE SLOW MOVEMENT
AM CONCERNED ABOUT HEAVY RAINS...ESPECIALLY IN URBAN AREAS. WITH THE
GROUND STILL QUITE WET IN MANY AREAS...RUNOFF WILL BE EXCESSIVE IN
URBAN SETTINGS SO WE WILL HAVE TO MONITOR THIS CLOSELY...MAINLY THIS
EVENING.

TIMING OF THE NEXT COUPLE OF DISTURBANCES OVER THE WEEKEND ARE NOT
AS CLEAR. HOWEVER...IT APPEARS THAT THERE WILL BE A RESPITE SATURDAY
AFTERNOON AND MOST OF SATURDAY NIGHT. BY SUNDAY THOUGH...THE CHANCE
FOR PRECIP WILL ONCE AGAIN INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   68  86  70  87 /  60  40  20  30
WACO, TX               70  89  71  90 /  40  30  20  30
PARIS, TX              66  80  68  85 /  60  50  20  30
DENTON, TX             68  86  70  86 /  60  40  20  30
MCKINNEY, TX           67  84  69  86 /  60  50  20  30
DALLAS, TX             68  86  70  87 /  60  40  20  30
TERRELL, TX            67  85  70  86 /  60  40  20  30
CORSICANA, TX          68  86  71  87 /  60  40  20  30
TEMPLE, TX             70  89  72  90 /  40  30  20  30
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CDT FRIDAY FOR ZONES
TXC001...TXC035...TXC085...TXC093...TXC097...TXC113...TXC121...
TXC133...TXC139...TXC143...TXC147...TXC161...TXC181...TXC193...
TXC213...TXC217...TXC221...TXC231...TXC237...TXC251...TXC257...
TXC289...TXC293...TXC309...TXC337...TXC349...TXC363...TXC367...
TXC379...TXC397...TXC425...TXC429...TXC439...TXC467...TXC497...
TXC503.

&&

42
Hazardous weather outlook, Jun 4, 3:00 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI JUN 4 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TONIGHT...LIKELY THIS EVENING NORTHEAST HALF. THUNDERSTORMS WILL
INCREASE IN AREAL COVERAGE AS THEY PROGRESS TO THE EAST.

THE MAIN THREAT WILL BE DAMAGING WINDS...BUT HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. WITH SLOW STORM MOTION AND SATURATED
SOILS...HEAVY RAIN MAY RESULT IN SOME FLOODING PROBLEMS.

WITH NORTHWEST FLOW ALOFT...ADDITIONAL THUNDERSTORM ACTIVITY FROM THE
CENTRAL PLAINS MAY ENTER NORTH TEXAS LATE TONIGHT. FURTHER SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...
NORTHWEST FLOW ALOFT WILL KEEP NORTH TEXAS WEATHER UNSETTLED
THROUGH THE WEEKEND. ANY STORMS THAT DEVELOP MAY BECOME SEVERE...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. THERE WILL BE A CHANCE
OF THUNDERSTORMS ACROSS THE SOUTHERN HALF OF NORTH TEXAS TUESDAY
THROUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
EVENING...MAINLY WEST OF I-35 THROUGH 7 PM...EAST OF 35 THEREAFTER.

25

In the hours before

Special weather statement, Jun 4, 1:47 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CDT FRI JUN 4 2004

TXZ091>094-100>105-115>123-129>135-141-143>148-159-161-162-050100-
ANDERSON-BOSQUE-COLLIN-COMANCHE-COOKE-DALLAS-DENTON-EASTLAND-ELLIS-
ERATH-FANNIN-FREESTONE-GRAYSON-HAMILTON-HENDERSON-HILL-HOOD-HUNT-
JACK-JOHNSON-KAUFMAN-LEON-LIMESTONE-MCLENNAN-MONTAGUE-NAVARRO-PALO
PINTO-PARKER-RAINS-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN
ZANDT-WISE-YOUNG-
247 PM CDT FRI JUN 4 2004

SEVERE THUNDERSTORM WATCH #395 REMAINS IN EFFECT FOR...

  ANDERSON        BOSQUE          COLLIN          COMANCHE
  COOKE           DALLAS          DENTON          EASTLAND
  ELLIS           ERATH           FANNIN          FREESTONE
  GRAYSON         HAMILTON        HENDERSON       HILL
  HOOD            HUNT            JACK            JOHNSON
  KAUFMAN         LEON            LIMESTONE       MCLENNAN
  MONTAGUE        NAVARRO         PALO PINTO      PARKER
  RAINS           ROCKWALL        SOMERVELL       STEPHENS
  TARRANT         VAN ZANDT       WISE            YOUNG
Special weather statement, Jun 4, 4:07 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT FRI JUN 4 2004

TXZ157-042230-
CORYELL-
507 PM CDT FRI JUN 4 2004

...SIGNIFICANT WEATHER UPDATE...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF EDGECLIFF...OR 3 MILES WEST
OF RENDON...MOVING EAST AROUND 5 MPH.

FORT GATES IS IN THE PATH OF THIS STORM.

PEA-SIZED HAIL...WIND GUSTS TO 50 MPH...AND VERY HEAVY RAINFALL CAN
BE EXPECTED FROM THIS STORM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 hail, 7 thunderstorm wind. Local standard time, as filed.

Hail, Coryell

When
June 4, 4:08 PM CST
Where
Coryell County, South Mtn
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.417, -97.683

Hail, Coryell

When
June 4, 4:27 PM CST
Where
Coryell County, 3 mi E of Gatesville
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.433, -97.700

Hail, Erath

When
June 4, 4:35 PM CST to 4:43 PM CST
Where
Erath County, Dublin
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.083, -98.333

Dime to nickel size hail fell in Dublin.

Hail, Hill

When
June 4, 4:46 PM CST
Where
Hill County, Whitney
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.967, -97.333

Hail, Eastland

When
June 4, 4:55 PM CST
Where
Eastland County, Ranger
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.467, -98.683

Hail, Erath

When
June 4, 5:17 PM CST
Where
Erath County, 2 mi W of Stephenville
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
32.233, -98.233

Hail, Erath

When
June 4, 5:24 PM CST
Where
Erath County, 4 mi E of Dublin
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.083, -98.267

Hail, Eastland

When
June 4, 5:27 PM CST
Where
Eastland County, 1 mi S of Eastland
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.383, -98.817

Hail, Eastland

When
June 4, 6:03 PM CST
Where
Eastland County, Gorman
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.217, -98.683

Hail, Comanche

When
June 4, 6:04 PM CST
Where
Comanche County, 12 mi NNW of De Leon
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.283, -98.633

Hail, Limestone

When
June 4, 7:05 PM CST
Where
Limestone County, 3 mi NW of Groesbeck
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.567, -96.550

Thunderstorm Wind, Mills

When
June 4, 7:30 PM CST
Where
Mills County, Mullin
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.550, -98.667

A tree was blown down in Mullin.

Thunderstorm Wind, Lampasas

When
June 4, 9:04 PM CST
Where
Lampasas County, Lampasas
Measured
52 kt (60 mph) estimated sustained
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
31.067, -98.183

There was heavy damage to Builders Mart and a brick wall was blown down onto a late model vehicle. Trees were blown down on CR 2001 on the west side of Lampasas and near Adamsville.

Thunderstorm Wind, Lampasas

When
June 4, 9:27 PM CST
Where
Lampasas County, Countywide
Measured
52 kt (60 mph) estimated sustained
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
31.183, -98.267

Trees and power lines were blown down across the county.

Thunderstorm Wind, Bell

When
June 4, 9:42 PM CST
Where
Bell County, 4 mi W of Killeen
Measured
52 kt (60 mph) estimated sustained
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
31.133, -97.800

Trees and power lines were blown down west of Killeen.

Thunderstorm Wind, Coryell

When
June 4, 9:54 PM CST
Where
Coryell County, Copperas Cove
Measured
52 kt (60 mph) estimated sustained
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
31.133, -97.917

A tree was blown onto a house, and power lines were blown down.

Thunderstorm Wind, Bell

When
June 4, 10:04 PM CST
Where
Bell County, Killeen
Measured
52 kt (60 mph) estimated sustained
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
31.133, -97.733

A small shed was blown over by high winds.

Thunderstorm Wind, Bell

When
June 4, 10:29 PM CST
Where
Bell County, Nolanville
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.083, -97.617

Power lines were blown down and a transformer was blown out due to high winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411800, 5411801, 5411802, 5411803, 5411804, 5411805, 5411806, 5411807, 5411866, 5411867, 5411868, 5411869, 5411870, 5411871, 5411872, 5411873, 5411874, 5411875.